Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 1, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 8, 2014, 9:08 PM PST for Klamath County, Lake County, Oregon. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2014, 9:08 PM PST (05:08 UTC)
- Expired
- Jan 9, 2014, 3:51 AM PST
- In force
- 7 hr
- Issued by
- NWS Medford, OR
Counties Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 158 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 5.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1131 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
928 WWUS76 KMFR 090508 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 908 PM PST WED JAN 8 2014 ...GUSTY WINDS IN THE SUMMER LAKE AREA TONIGHT... .SOUTHWEST AND WEST WINDS IN ASSOCIATION WITH A COLD FRONT WILL CONTINUE TO BRING GUSTY WINDS TO THE SUMMER LAKE AREA TONIGHT. ORZ030-031-091200- /O.NEW.KMFR.WI.Y.0001.140109T0508Z-140109T1200Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 908 PM PST WED JAN 8 2014 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * WINDS...SOUTHWEST TO WEST 25 T0 35 MPH WITH GUSTS 45 TO 55 MPH. * TIMING...THROUGH 4 AM PST THURSDAY. * LOCATIONS INCLUDE: PORTIONS OF HIGHWAY 31 BETWEEN SUMMER LAKE AND PAISLEY MAY BE AFFECTED AS WELL AS THE HIGHER MOUNTAINS OF LAKE AND KLAMATH COUNTIES. * IMPACTS...THESE WINDS MAY CAUSE STEERING PROBLEMS, ESPECIALLY HIGH PROFILE VEHICLES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BTL
1 follow-up statement
206 WWUS76 KMFR 091151 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 351 AM PST THU JAN 9 2014 ...POTENT STORM TO BRING VERY STRONG WINDS TO THE AREA SATURDAY... .A VIGOROUS LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA FRIDAY NIGHT AND SATURDAY...RESULTING IN VERY STRONG WINDS ALONG THE COAST AND OVER PORTIONS OF THE EAST SIDE. WINDS WILL BUILD IN STRENGTH AS THE FRONT APPROACHES FRIDAY NIGHT...THEN SPREAD EAST THROUGH SATURDAY. THE FRONT WILL EXIT THE AREA LATE SATURDAY...AND WINDS WILL DIMINISH AT THAT TIME. ORZ030-031-092000- /O.CAN.KMFR.WI.Y.0001.000000T0000Z-140109T1200Z/ /O.NEW.KMFR.HW.A.0001.140111T1200Z-140112T0600Z/ NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 351 AM PST THU JAN 9 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. * WINDS...SOUTHWEST WINDS OF 45 T0 55 MPH WITH GUSTS 60 TO 65 MPH. * TIMING...WINDS WILL BEGIN TO STRENGTHEN SATURDAY MORNING...THEN REACH PEAK SPEED SATURDAY AFTERNOON. WINDS WILL THEN DIMINISH SATURDAY EVENING INTO SATURDAY NIGHT. * LOCATIONS INCLUDE: SUMMER RIM...HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. * IMPACTS...TRAVEL ALONG HIGHWAY 31 AND PORTIONS OF HIGHWAY 395 COULD BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH PROFILE VEHICLES. STRONG WINDS MAY ALSO CAUSE BLOWING DEBRIS...AND COULD RESULT IN DAMAGE TO TREES AND WEAKER STRUCTURES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ021-022-092000- /O.NEW.KMFR.HW.A.0001.140111T0600Z-140112T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITY OF...PORT ORFORD 351 AM PST THU JAN 9 2014 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON. * WINDS...SOUTH WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 60 MPH. * TIMING...WINDS WILL BEGIN TO STRENGTHEN FRIDAY NIGHT...THEN REACH PEAK SPEED SATURDAY MORNING AS A COLD FRONT PUSHES ONSHORE. WINDS WILL THEN DIMINISH THROUGH SATURDAY AFTERNOON AND EVENING. * LOCATIONS INCLUDE: PORT ORFORD...CAPE BLANCO...COASTAL HEADLANDS AND CAPES...AND OTHER EXPOSED AREAS ALONG THE SOUTHERN OREGON COAST. * IMPACTS...TRAVEL ALONG HIGHWAY 101 COULD BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH PROFILE VEHICLES. STRONG WINDS COULD ALSO CAUSE BLOWING DEBRIS...AND MAY RESULT IN DAMAGE TO TREES AND WEAKER STRUCTURES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ085-092000- /O.NEW.KMFR.HW.A.0001.140111T1200Z-140112T0600Z/ MODOC COUNTY- 351 AM PST THU JAN 9 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. * WINDS...SOUTH WEST WINDS OF 40 TO 50 MPH WITH GUSTS UP TO 60 MPH. * TIMING...WINDS WILL BEGIN TO STRENGTHEN SATURDAY MORNING...THEN REACH PEAK SPEED SATURDAY AFTERNOON. WINDS WILL THEN DIMINISH SATURDAY EVENING INTO SATURDAY NIGHT. * LOCATIONS INCLUDE: WARNER MOUNTAINS...CEDAR PASS. * IMPACTS...TRAVEL ALONG HIGHWAY 299 COULD BECOME DIFFICULT AND HAZARDOUS...ESPECIALLY TO HIGH PROFILE VEHICLES. STRONG WINDS COULD ALSO CAUSE BLOWING DEBRIS...AND MAY RESULT IN DAMAGE TO TREES AND WEAKER STRUCTURES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 8, 2:35 PM PST, 6 hours 33 minutes earlier.
Area forecast discussion, Jan 8, 2:35 PM PST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
235 PM PST WED JAN 8 2014
.DISCUSSION...08/12Z NAM/GFS IN.
A COLD FRONT IS NOW NEAR THE COAST OF SOUTHERN OREGON AND IT WILL
MOVE THROUGH THE AREA TODAY. THE WEAK UPPER TROUGH DRIVING THIS
FRONT WILL MOVE THROUGH THE AREA TONIGHT. RAIN HAS SPREAD INLAND
TO THE CASCADES THIS AFTERNOON...WITH SOME LIGHT AND SPOTTY
COVERAGE EAST OF THE CASCADES AS WELL. SNOW LEVELS ARE ABOVE 5000
FEET...ABOVE THE MAJOR PASSES. EXPECT POST-FRONTAL SHOWERS TO
PERSIST TONIGHT UNTIL THE UPPER TROUGH KICKS OUT TO THE EAST. SNOW
LEVELS WILL DROP TO 3500 TO 4000 FEET...BUT THAT WILL OCCUR AFTER
THE BULK OF THE PRECIPITATION HAS ENDED.
ONCE THAT TROUGH IS OUT OF THE PICTURE...A LONG WAVE RIDGE WILL
BUILD INTO THE WEST COAST THURSDAY INTO FRIDAY. THE RIDGE WILL
PUSH A STRONG WARM FRONT THROUGH THE AREA THURSDAY MORNING INTO
THURSDAY EVENING...AND THIS WILL BRING WIDESPREAD LIGHT OVERRUNNING
PRECIPITATION FROM THE CASCADES WEST WITH SPOTTY COVERAGE EAST OF
THE CASCADES. SNOW LEVELS WILL RISE TO AROUND 7000 FEET THURSDAY
NIGHT AFTER THE FRONT PASSES THROUGH.
FRIDAY WILL BE A WARMER AND RELATIVELY DRY DAY BETWEEN SYSTEMS.
THE RIDGE AXIS WILL BREAK TO THE EAST FRIDAY EVENING...AND THAT
WILL OPEN UP THE STORM DOOR ONCE AGAIN. A STRONG TROUGH WILL
ANSWER THE BELL...AND THIS SYSTEM WILL PUSH A WET AND WINDY FRONT
ONSHORE SATURDAY MORNING. THIS WILL BE AN ATMOSPHERIC RIVER EVENT WITH
SIGNIFICANT RAINFALL RATES...BUT IT WON'T LAST LONG AS THE SYSTEM
WILL MOVE THROUGH QUICKLY. HIGH WINDS ARE ALSO A POSSIBILITY AT
THE COAST AS THE FRONT MOVES ONSHORE.
ANOTHER LONG WAVE RIDGE WILL BUILD IN BEHIND THE FRONT. INITIALLY
THE RIDGE WILL BE A BIT DIRTY AND SHORT WAVES RIDING OVER IT WILL
SUPPORT SHOWER ACTIVITY INTO SUNDAY.
.LONG TERM...SUNDAY THROUGH WEDNESDAY AND BEYOND...CONFIDENCE
REMAINS VERY HIGH IN THE EXTENDED FORECAST AS ALL MODELS SHOW THE
MOIST PATTERN EASING LATE THIS WEEKEND WITH THE RE-EMERGENCE OF THE
STRONG RIDGE ALONG/OVER THE WEST COAST FOR NEXT WEEK.
SUNDAY WILL FEATURE A SHORT WAVE AND ASSOCIATED SURFACE WARM FRONT
MOVING INTO WASHINGTON AND OREGON IN THE MOIST ONSHORE FLOW. THIS
WILL KEEP THE SHOWERY PATTERN GOING FOR A LITTLE WHILE LONGER...
ESPECIALLY ALONG AND WEST OF THE CASCADES. SNOW LEVELS SUNDAY
MORNING WILL BE DOWN AS LOW AS 3000 FEET WITH SOME SNOW POSSIBLE AT
THE HIGHER PASSES. BY SUNDAY NIGHT, THIS FEATURE LIFTS TO THE NORTH
AND SHOWER CHANCES WILL DIMINISH TO SLIGHT ALONG THE COAST AND NORTH
OF THE UMPQUA DIVIDE.
RIDGING ALOFT AND SURFACE HIGH PRESSURE BUILDING IN MONDAY TO
WEDNESDAY WILL LEAD TO INCREASED OFFSHORE FLOW AND A STRENGTHENING
INVERSION. EXPECT SIGNIFICANT MID SLOPE AND RIDGE TOP DRYING, BUT
MOISTURE WILL REMAIN TRAPPED IN THE VALLEYS LEADING TO MORNING AND
NIGHTTIME LOW CLOUDS AND FOG. THIS PATTERN WILL ONCE AGAIN FAVOR AIR
STAGNATION SINCE THE RIDGE LOOKS LIKE IT PERSIST RIGHT THROUGH THE
END OF NEXT WEEK...DESPITE A WEAK DISTURBANCE MOVING OVER THE TOP
LATER WEDNESDAY OR WEDNESDAY NIGHT. OVERALL, TEMPERATURES DURING THE
PERIOD WILL BE ABOVE NORMAL...BUT VALLEYS THAT DON'T MIX OUT THE
FOG/LOW CLOUDS LIKELY WON'T EXPERIENCE LARGE DEPARTURES. SPILDE
&&
.AVIATION...BASED ON THE 08/18Z TAFS.
A FRONT WILL MOVE INLAND LATE THIS AFTERNOON.THIS WILL CAUSE
WIDESPREAD MVFR WITH LOCAL IFR CIGS/VIS ALONG WITH TERRAIN
OBSCURATION INLAND BETWEEN 23-01Z. FREEZING LEVELS NEAR 6000 FT MSL
WILL DROP DOWN TO 5000 FT THIS EVENING, THEN TO 3500 FT BY THURSDAY
MORNING. EXPECT WIDESPREAD IFR BY THURSDAY MORNING WEST OF THE
CASCADES WITH MOUNTAIN OBSCURATION CONTINUING. NORTHERN CALIFORNIA
AND EAST SIDE AREAS WILL HAVE AREAS OF MVFR CIGS THURSDAY MORNING.
THE NEXT DISTURBANCE WILL BRING ANOTHER PERIOD OF LIGHT
PRECIPITATION ALONG AND WEST OF THE CASCADES THURSDAY AFTERNOON WITH
WIDESPREAD MVFR. SPILDE
&&
.MARINE...BASED ON THE WEDNESDAY AFTERNOON MARINE FORECAST ISSUANCE.
SMALL CRAFT ADVISORY WINDS ARE EXPECTED NORTH OF GOLD BEACH
THROUGH THIS EVENING. WIND WAVES COMBINED WITH INCREASING WESTERLY
SWELL WILL CREATE CHAOTIC HAZARDOUS SEAS NORTH OF CAPE BLANCO.
WESTERLY SWELL CONTINUES TO INCREASE THROUGH THE END OF THE WEEK
WITH ANOTHER...MUCH STRONGER...FRONT MOVING THROUGH THE WATERS
FRIDAY NIGHT INTO SATURDAY. GALES AND VERY STEEP DANGEROUS SEAS
ARE LIKELY DURING THIS TIME FRAME. EXTREMELY LARGE SWELLS BEHIND
THE FRONT WITH SEAS POTENTIALLY REACHING 25 FT SATURDAY AFTERNOON
AND NIGHT. THE SWAN OUTPUT CONTINUES TO BE LOW COMPARED TO THE
WAVE WATCH BULLETIN AND ENP WAVE MODEL. WE'LL BE LEANING IN THAT
DIRECTION. SPILDE
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM
PST THIS EVENING FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST MONDAY
FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 10 PM PST THIS EVENING FOR
PZZ350-356-370.
15/18/10The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 8:21 PM PST | Small Craft Advisory for Winds | MFR | 31 hr | |
| Jan 9, 3:13 AM PST | Gale Warning | MFR | 64 hr | |
| Jan 9, 3:13 AM PST | Hazardous Seas Warning | MFR | 3 days | |
| Jan 9, 3:35 AM PST | High Surf Warning | MFR | Coos, Curry, Douglas | 3 days |
| Jan 9, 3:51 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas, Klamath, Lake | 24 hr |
| Jan 9, 11:45 AM PST | Wind Advisory | MFR | Klamath, Lake | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.